Alert archive / Arizona / Flash Flood Warnings in 2010
Flash Flood Warning 63, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Oct 17, 2010, 3:28 PM MST for Mohave County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 17, 2010, 3:28 PM MST (22:28 UTC)
- Expired
- Oct 17, 2010, 5:30 PM MST
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 82 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.5 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1535 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
540
WGUS55 KVEF 172228
FFWVEF
AZC015-180030-
/O.NEW.KVEF.FF.W.0063.101017T2228Z-101018T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
328 PM MST SUN OCT 17 2010
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA...
* UNTIL 530 PM MST
* AT 322 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM JUST EAST OF SOUTH COVE. VERY
HEAVY RAIN HAD FALLEN ON THE HILLS...AND THE WATER WILL RAPIDLY
DRAIN DOWN INTO SOUTH COVE.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOUTH COVE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN DESERT TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. TURN AROUND...DONT DROWN. FIND ALTERNATE ROUTES.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LAS
VEGAS.
&&
LAT...LON 3601 11411 3601 11417 3603 11417 3604 11413
3611 11412 3619 11406 3619 11395
$$
MORGAN3 follow-up statements
650
WGUS75 KVEF 172311
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
411 PM MST SUN OCT 17 2010
AZC015-180030-
/O.CON.KVEF.FF.W.0063.000000T0000Z-101018T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
411 PM MST SUN OCT 17 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM MST FOR
CENTRAL MOHAVE COUNTY...
AT 404 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR SOUTH COVE.
ALTHOUGH THE HEAVY RAIN IS LIKELY TO END BY 330 PM...WATER WILL
CONTINUE TO DRAIN OUT OF THE HILLS FOR SOME TIME...SO THE FLASH
FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOUTH COVE.
LAT...LON 3601 11411 3601 11417 3603 11417 3604 11413
3611 11412 3619 11406 3619 11395
$$
MORGAN732
WGUS75 KVEF 172333
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
433 PM MST SUN OCT 17 2010
AZC015-180030-
/O.CON.KVEF.FF.W.0063.000000T0000Z-101018T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
433 PM MST SUN OCT 17 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM MST FOR
CENTRAL MOHAVE COUNTY...
AT 423 PM MST...HEAVY RAIN HAD ENDED IN THE SOUTH COVE AREA.
HOWEVER...WATER WAS LIKELY STILL DRAINING OUT OF THE HILLS JUST EAST
OF THE LAKE...SO THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530
PM.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOUTH COVE.
LAT...LON 3601 11411 3601 11417 3603 11417 3604 11413
3611 11412 3619 11406 3619 11395
$$
MORGAN610
WGUS75 KVEF 180028
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
528 PM MST SUN OCT 17 2010
AZC015-180032-
/O.EXP.KVEF.FF.W.0063.000000T0000Z-101018T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
528 PM MST SUN OCT 17 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 530 PM MST FOR CENTRAL
MOHAVE COUNTY...
THE AREA NEAR THE EXTREME EASTERN ARM OF LAKE MEAD AROUND SOUTH COVE
DID NOT EXPERIENCE ANY SIGNIFICANT IMPACTS FROM THE HEAVY RAIN THAT
OCCURRED BETWEEN 3 PM AND 4 PM THIS AFTERNOON. THE NATIONAL PARK
SERVICE REPORTED THAT NO ROADS WERE WASHED OUT AND ANY RUNOFF THAT
DID OCCUR REMAINED IN WASHES AND NORMAL DRAINAGE AREAS. THERE WILL
BE SCATTERED SHOWERS AND THUNDERSTORMS AROUND THE EASTERN ARM OF
LAKE MEAD THROUGH THIS EVENING BUT THERE IS NO IMMEDIATE THREAT OF
ADDITIONAL FLOODING. THEREFORE...THE FLASH FLOOD WARNING WILL BE
ALLOWED TO EXPIRE ON SCHEDULE.
LAT...LON 3601 11411 3601 11417 3603 11417 3604 11413
3611 11412 3619 11406 3619 11395
$$
JAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Oct 17, 2:47 PM MST, 41 minutes earlier.
Area forecast discussion, Oct 17, 2:47 PM MST, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 247 PM PDT SUN OCT 17 2010 .SYNOPSIS...SKIES WILL BE PARTLY TO MOSTLY CLOUDY THROUGH THE MIDDLE OF THE WEEK WITH A POSSIBILITY OF RAIN SHOWERS AND THUNDERSTORMS OVER MUCH OF THE AREA. SNOW SHOWERS WILL BE CONFINED TO THE HIGHEST ELEVATIONS OF THE SIERRA AND SPRING MOUNTAINS WHERE ONLY A FEW INCHES OF ACCUMULATION ARE EXPECTED. TEMPERATURES WILL BE NEAR NORMAL THROUGH TUESDAY BEFORE COOLING TO BELOW NORMAL WEDNESDAY. LOOKING AHEAD...ANOTHER STORM SYSTEM IS POSSIBLE FOR NEXT WEEKEND. && .SHORT TERM...THE LOW PRESSURE SYSTEM THAT HAS BEEN ANTICIPATED FOR SEVERAL DAYS IS COMING TOGETHER NICELY AND IS LOOKING RATHER IMPRESSIVE ON SATELLITE. RADAR AND LIGHTNING DETECTION INDICATES THAT SCATTERED SHOWERS AND THUNDERSTORMS HAVE ALREADY FORMED OVER PORTIONS OF MOHAVE...CLARK...LINCOLN AND CENTRAL NYE COUNTIES THIS AFTERNOON...IN AN AREA THAT LIES IN THE DIFFLUENT REGION OF AN 85 KT JET THAT IS ASSOCIATED WITH THE LOW. BASED ON WATER VAPOR IMAGERY... THE CENTER OF THE LOW APPEARED TO BE LOCATED ABOUT 125 MILES WEST OF SAN FRANCISCO AND IS PROGGED TO SLIDE SOUTH TO NEAR POINT CONCEPTION AROUND MID DAY MONDAY. IT CONTINUES TO DIG SOUTHWARD MONDAY NIGHT AND FINALLY BOTTOMING OUT AROUND MID DAY TUESDAY NEAR THE WEST COAST OF NORTHERN BAJA. FROM THERE...IT MOVES ACROSS NORTHERN BAJA AND BEGINS TO LIFT TO THE NORTHEAST LATE TUESDAY INTO EARLY WEDNESDAY BRINGING IT CLOSER TO THE FORECAST AREA ONCE AGAIN. TIMING AND ACTUAL TRACK ARE SUBJECT TO CHANGE. SINCE THE LOW STAYS WEST AND SOUTH OF THE AREA...SOUTHERLY FLOW SHOULD KEEP SNOW LEVELS NEAR THE HIGHEST ELEVATIONS ABOVE 9 OR 10000 FEET THROUGH AT LEAST THE SHORT TERM. THEREFORE...NO WINTER WEATHER PRODUCTS ARE ANTICIPATED AS THIS STORM IS EXPECTED TO BE MAINLY A RAIN MAKER. RAIN AMOUNTS IN GENERAL COULD REACH .50 INCHES TO AN INCH THROUGH WEDNESDAY MORNING WITH LOCALIZED HIGHER AMOUNTS. HOWEVER...MODEL FORECASTS OF THE LOCATIONS FOR THE HEAVIEST RAIN AMOUNTS HAS VARIED FROM RUN TO RUN AND WILL BE HARD TO PIN DOWN. NO SIGNIFICANT WIND IS EXPECTED THROUGH THE SHORT TERM BUT ANYTIME THUNDERSTORMS FORM THERE IS A POTENTIAL FOR BRIEF...STRONG WIND GUSTS. ABUNDANT MID AND HIGH LEVEL MOISTURE WILL KEEP SKIES MOSTLY CLOUDY OVER THE NEXT COUPLE OF DAYS ALTHOUGH THERE COULD BE BREAKS IN THE SKY COVER AT TIMES. THE SOUTHERLY FLOW...AMOUNT OF CLOUD COVER AND SHOWER ACTIVITY WILL ALL HAVE AN IMPACT ON THE TEMPERATURE FORECAST. OFFICIALLY...DAYTIME HIGHS SHOULD BE RIGHT AROUND NORMAL THROUGH TUESDAY. && .LONG TERM...MODEL SOLUTIONS BEGIN TO DEVIATE WEDNESDAY AND BEYOND. THE ECMWF AND GEM BRING ANOTHER STRONG LOW TO THE WEST COAST NEARLY ON THE TAIL END OF THE CURRENT ONE LATE IN THE WEEK WITH LITTLE TO NO BREAK IN SHOWER ACTIVITY BETWEEN SYSTEMS. THEIR RESPECTIVE SOLUTIONS DEVIATE SIGNIFICANTLY AS THE LOW REACHES THE COAST HOWEVER. THE GFS BRINGS A WEAKER NEGATIVELY TILTED OPEN WAVE ACROSS THE AREA LATE FRIDAY AND THIS SOLUTION MERGES WITH THE EC SOLUTION NEXT WEEKEND. TEMPERATURES LOOK LIKE THEY WILL BE BELOW NORMAL FROM WEDNESDAY ON. MORE DETAILS TO COME. && .AVIATION...FOR MCCARRAN...IN THE SHORT TERM...WINDS WILL BE INFLUENCED BY LOCAL THUNDERSTORM ACTIVITY AND ASSOCIATED OUTFLOW. THUNDERSTORMS WILL IMPACT ALL APPROACHES INTO MCCARRAN THROUGH EARLY EVENING WITH SHOWERS AND THUNDERSTORMS POSSIBLE OVERNIGHT AND INTO MONDAY. CIGS FROM 10-12K FT INITIALLY LOWERING THROUGH THE NIGHT TO AROUND 8K FT. ALSO...LOWER CIGS IN RAIN AREAS. THIS SYSTEM WILL STAY CLOSE ENOUGH TO SOUTHERN NEVADA TO CONTINUE THE POSSIBILITY OF SHRA OR TSRA AT OR NEAR THE AIRPORT AND IN THE APPROACH CORRIDORS THROUGH THURSDAY. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...WINDS WILL GENERALLY BE UNDER 10 KTS AND FROM THE SOUTH BUT ERRATIC AND GUSTY IN AND NEAR SHOWERS AND THUNDERSTORMS. BKN-OVC CIGS AOA 10K FEET BUT LOWER IN SHRA OR TSRA AREAS. MOUNTAIN OBSCURATIONS ARE EXPECTED AT TIMES ESPECIALLY IN THE EASTERN SIERRA WHERE CIGS AROUND 5K FT ARE POSSIBLE THIS EVENING AND MONDAY. SHRA AND TSRA WILL BE POSSIBLE ACROSS THE AREA THROUGH THURSDAY. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && SALMEN HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Oct 17, 4:43 AM MST, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 443 AM PDT SUN OCT 17 2010 AZZ001>003-036-CAZ519>527-NVZ014>022-180700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 443 AM PDT SUN OCT 17 2010 /443 AM MST SUN OCT 17 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A STRENGTHENING LOW PRESSURE SYSTEM WILL MOVE TO THE CENTRAL CALIFORNIA COAST TODAY BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS TO MUCH OF THE AREA. THE BEST CHANCE OF PRECIPITATION WILL BE OVER THE SIERRA WHERE SOME SNOW ACCUMULATION IS POSSIBLE AT THE HIGHEST ELEVATIONS. SOME STORMS COULD PRODUCE BRIEF HEAVY RAIN AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE LOW PRESSURE SYSTEM WILL LINGER JUST TO OUR SOUTH KEEPING A CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE AREA THROUGH WEDNESDAY AND POSSIBLY EVEN THROUGH THURSDAY. THERE IS POTENTIAL FOR LOCALLY MODERATE TO HEAVY RAIN MONDAY THROUGH WEDNESDAY BUT IT IS DIFFICULT AT THIS TIME TO PREDICT EXACTLY WHERE THAT MAY OCCUR. THE LOW WILL FINALLY MOVE EAST OF THE AREA BY THE END OF THE WEEK WITH DRIER CONDITIONS DEVELOPING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER, SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 6:27 PM MST | Areal Flood Advisory | VEF | 48 min | |
| Oct 17, 12:19 PM MST | Areal Flood Advisory | VEF | 86 min | |
| Oct 17, 1:44 PM MST | Areal Flood Advisory | VEF | 61 min | |
| Oct 17, 2:01 PM MST | Areal Flood Advisory | VEF | 119 min |
Nearby
Flash Flood Warnings in Arizona, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.